Alert archive / California / High Wind Watches in 2011

High Wind Watch 12, NWS Las Vegas, NV

April 12, 2011Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Apr 12, 2011, 3:21 AM PDT for Inyo County, California. It took effect at Apr 13, 2011, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 3:21 AM PDT (10:21 UTC)
In effect from
Apr 13, 2011, 12:00 PM PDT
Expired
Apr 13, 2011, 3:31 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS75 KVEF 121021
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
321 AM PDT TUE APR 12 2011

.HIGH DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EAST SLOPES
OF THE SOUTHERN SIERRA AND IMPACT ADJACENT PORTIONS OF THE OWENS
VALLEY WEDNESDAY AFTERNOON AND EVENING AS A FAST MOVING PACIFIC
STORM MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA.

CAZ519-520-122230-
/O.NEW.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
321 AM PDT TUE APR 12 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES...WHICH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* WINDS: FAVORABLE CONDITIONS FOR HIGH DOWNSLOPE WINDS WILL LEAD
  TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE
  OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN
  SIERRA SLOPES ABOVE 5000 FEET.

* TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE DURING THE EARLY
  AFTERNOON AND PEAK DURING THE LATE AFTERNOON BEFORE DECREASING
  IN THE EVENING.

* LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE...OLANCHA
  AND PEARSONVILLE.

* IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A
  HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY OCCUR
  IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG
  HIGHWAY 395 IN THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS
HIGHWAY 395.

&&

$$

JA
3 follow-up statements
299 
WWUS75 KVEF 122114
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT TUE APR 12 2011

.HIGH DOWNSLOPE WINDS WILL LIKELY DEVELOP ALONG THE EAST SLOPES OF
THE SOUTHERN SIERRA AND IMPACT ADJACENT PORTIONS OF THE OWENS
VALLEY WEDNESDAY AFTERNOON AND EVENING AS A FAST MOVING PACIFIC
STORM MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA.

CAZ519-520-130515-
/O.CON.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
214 PM PDT TUE APR 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* WINDS: FAVORABLE CONDITIONS FOR STRONG DOWNSLOPE WINDS WILL LEAD
  TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE
  OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN
  SIERRA SLOPES ABOVE 5000 FEET.

* TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE EARLY WEDNESDAY
  AFTERNOON AND PEAK DURING THE LATE AFTERNOON BEFORE DECREASING
  IN THE EVENING.

* LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE
  PINE...OLANCHA AND PEARSONVILLE.

* IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A 
  HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY 
  OCCUR IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING 
  CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY
395.

&&

$$
737 
WWUS75 KVEF 130513
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 PM PDT TUE APR 12 2011

.STRONG WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT AND SOUTHERN
GREAT BASIN WEDNESDAY WITH THE POTENTIAL OF DOWNSLOPE WINDS ALONG
THE EAST SLOPES OF THE SOUTHERN SIERRA AND IMPACT ADJACENT
PORTIONS OF THE OWENS VALLEY WEDNESDAY AFTERNOON AND EVENING AS A
FAST MOVING PACIFIC STORM MOVES ACROSS THE GREAT BASIN. 

CAZ523-131315-
/O.NEW.KVEF.HW.W.0011.110413T1900Z-110414T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1013 PM PDT TUE APR 12 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM
NOON TO 11 PM PDT WEDNESDAY.

* WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: WINDS WILL INCREASE THROUGHOUT THE MORNING AND BE
  STRONGEST BETWEEN NOON WEDNESDAY AND 11 PM. WINDS WILL QUICKLY
  SUBSIDE AFTER MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...INTERSTATE 15/40...HIGHWAY 395
  AND 58

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE
  VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ019-131315-
/O.NEW.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
1013 PM PDT TUE APR 12 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON...WHICH
IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY.

* WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS AROUND 65 MPH.

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST
  BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE
  WEDNESDAY EVENING.

* LOCATIONS: KYLE CANYON...RED ROCK CANYON...LEE CANYON...BLUE
  DIAMOND

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE
  VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

AZZ001-003-036-CAZ521-522-NVZ014>018-020>022-131315-
/O.NEW.KVEF.WI.Y.0024.110413T1900Z-110414T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
1013 PM PDT TUE APR 12 2011 /1013 PM MST TUE APR 12 2011/

...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT
/9 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR SOUTHERN NEVADA...NORTHWEST ARIZONA...WHICH IS IN
EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ WEDNESDAY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST
  BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE
  WEDNESDAY EVENING.

* LOCATIONS: LAS VEGAS...PAHRUMP...LAKE MEAD NATIONAL RECREATION
  AREA...MESQUITE...BEATTY...KINGMAN.

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE
  VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
  OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR
  UPDATES ON THIS SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ524-525-131315-
/O.NEW.KVEF.WI.Y.0024.110413T1900Z-110414T0600Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
1013 PM PDT TUE APR 12 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN AND THE EASTERN MOJAVE DESERT OF
SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT
WEDNESDAY.

* WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55
  MPH.

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST
  BETWEEN NOON AND 11 PM. THE WINDS WILL QUICKLY SUBSIDE AFTER
  MIDNIGHT.

* LOCATIONS: BAKER...MOJAVE NATIONAL PRESERVE...YUCCA
  VALLEY...TWENTYNINE PALMS.

* IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/LAS VEGAS FOR UPDATES ON THIS
SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-520-131315-
/O.CON.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1013 PM PDT TUE APR 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE EASTERN SIERRA SLOPES AND OWENS
VALLEY.

* WINDS: FAVORABLE CONDITIONS FOR STRONG DOWNSLOPE WINDS WILL LEAD 
  TO WEST WINDS POSSIBLY GUSTING OVER 58 MPH ALONG THE WEST SIDE 
  OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT EASTERN 
  SIERRA SLOPES ABOVE 5000 FEET. 

* TIMING: WINDS ARE EXPECTED TO RAPIDLY INCREASE EARLY 
  WEDNESDAY AFTERNOON AND PEAK DURING THE LATE AFTERNOON 
  BEFORE DECREASING IN THE EVENING.

* LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE... 
  OLANCHA AND PEARSONVILLE.

* IMPACTS: A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A 
  HAZARDOUS HIGH WIND EVENT. GUSTS OF 58 MPH OR STRONGER MAY 
  OCCUR IN THE WATCH AREA AND PRODUCE HAZARDOUS DRIVING 
  CONDITIONS ALONG HIGHWAY 395 IN THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY
395.

&&

$$

PIERCE
255 
WWUS75 KVEF 131031
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
331 AM PDT WED APR 13 2011

.STRONG WINDS WILL DEVELOP ACROSS THE MOJAVE DESERT AND SOUTHERN
GREAT BASIN EARLY THIS AFTERNOON THROUGH THIS EVENING. DOWNSLOPE
WINDS WILL ALSO DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN
SIERRA AND SPEEDS ARE EXPECTED TO BECOME HIGH IN ADJACENT PORTIONS
OF THE OWENS EARLY THIS AFTERNOON AND EVENING.

CAZ519-520-132045-
/O.UPG.KVEF.HW.A.0012.110413T1900Z-110414T0300Z/
/O.EXA.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
331 AM PDT WED APR 13 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES...
WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

* WINDS: WESTERLY DOWNSLOPE WINDS GUSTING OVER 40 MPH WILL LIKELY
  DEVELOP ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA THIS
  MORNING THEN SPEEDS WILL INCREASE AND BECOME HIGH EARLY THIS
  AFTERNOON WITH GUSTS OVER 58 MPH ALONG SOME SECTIONS OF THE
  WEST SIDE OF THE OWENS VALLEY AND OVER 70 MPH ON THE ADJACENT
  EASTERN SIERRA SLOPES ABOVE 5000 FEET.

* TIMING: MODERATE WESTERLY DOWNSLOPE WINDS WILL LIKELY DEVELOP
  ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA THIS MORNING.
  SPEEDS ARE EXPECTED TO INCREASE AND BECOME HIGH BETWEEN NOON
  AND 6 PM THEN DECREASE IN THE EVENING.

* LOCATIONS: BISHOP...BIG PINE...INDEPENDENCE...LONE PINE... 
  OLANCHA AND PEARSONVILLE.

* IMPACTS: A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND
  EVENT IS EXPECTED AND WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ALONG HIGHWAY 395 IN THE OWENS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH/SOUTH ROADS SUCH AS HIGHWAY
395.

&&


$$

CAZ523-132045-
/O.CON.KVEF.HW.W.0011.110413T1900Z-110414T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
331 AM PDT WED APR 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING FOR THE WESTERN MOJAVE DESERT.

* WINDS: WEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: WINDS WILL INCREASE THROUGHOUT THE MORNING AND BE
  STRONGEST BETWEEN NOON AND 11 PM THIS EVENING. WINDS WILL QUICKLY
  SUBSIDE AFTER MIDNIGHT.

* LOCATIONS: BARSTOW...FORT IRWIN...INTERSTATE 15/40...HIGHWAY 
  395 AND 58 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
  BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
  BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF STRONG CROSS
WINDS ON NORTH/SOUTH ROADS AND AREAS OF REDUCED VISIBILITY.

&&

$$

NVZ019-132045-
/O.CON.KVEF.HW.W.0011.110413T1900Z-110414T0400Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
331 AM PDT WED APR 13 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. 

* WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS AROUND 65 MPH. 

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST
  BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY LATE
  THIS EVENING.

* LOCATIONS: KYLE CANYON...RED ROCK CANYON...LEE CANYON...BLUE 
  DIAMOND

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF STRONG CROSS
WINDS.


&&

$$

AZZ001-003-036-CAZ521-522-NVZ014>018-020>022-132045-
/O.CON.KVEF.WI.Y.0024.110413T1900Z-110414T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BULLHEAD CITY...MOHAVE VALLEY...FURNACE CREEK...SHOSHONE...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...
HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...
MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND...HOOVER DAM...
LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
331 AM PDT WED APR 13 2011 /331 AM MST WED APR 13 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY
TO 9 PM PDT /9 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO
9 PM PDT /9 PM MST/ THIS EVENING FOR SOUTHERN NEVADA AND NORTHWEST
ARIZONA.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST 
  BETWEEN NOON AND 9 PM. THE WINDS WILL QUICKLY SUBSIDE BY 
  LATE WEDNESDAY EVENING.

* LOCATIONS: LAS VEGAS...PAHRUMP...LAKE MEAD NATIONAL RECREATION
  AREA...MESQUITE...CALIENTE...RACHEL...PIOCHE...
  BEATTY...KINGMAN...COLORADO CITY.

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

&&

$$

CAZ524-525-132045-
/O.CON.KVEF.WI.Y.0024.110413T1900Z-110414T0600Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS
331 AM PDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING FOR THE MORONGO BASIN AND EASTERN MOJAVE DESERT OF SAN
BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH. 

* TIMING: WINDS WILL INCREASE BY LATE MORNING AND BE STRONGEST 
  BETWEEN NOON AND 11 PM. THE WINDS WILL QUICKLY SUBSIDE AFTER 
  MIDNIGHT.

* LOCATIONS: BAKER...MOJAVE NATIONAL PRESERVE...YUCCA VALLEY... 
  TWENTYNINE PALMS.

* IMPACTS: A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO
  BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS AND AREAS
OF REDUCED VISIBILITY.

&&

$$

JA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 11, 9:17 PM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 11, 9:17 PM PDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT MON APR 11 2011

.SYNOPSIS...A SERIES OF WEAK STORMS WILL PUSH THROUGH THE REGION
TUESDAY THROUGH THURSDAY. LIGHT PRECIPITATION MAY BE SEEN TO THE
NORTH WHILE GUSTY WINDS CAN BE EXPECTED FOR THE REST OF THE FORECAST
AREA. AFTER THESE SYSTEMS PUSH THROUGH...HIGH PRESSURE WILL SETUP
FOR THE BEGINNING OF THE WEEKEND BRINGING DRYER AND WARMER
TEMPERATURES TO THE VALLEY.
&&

.UPDATE...CLOUDINESS ASSOCIATED WITH VERY WEAK SHORTWAVE TROUGH OVER
CALIFORNIA ADVANCING SLOWER TO THE EAST THIS EVENING. ALSO...AS BAND
MOVES EAST TONIGHT APPEARS IT WILL DISSIPATE SOME AS WELL. WILL GO
AHEAD AND TWEAK THE SKY COVERAGE.

MAIN ISSUE TO HIGHLIGHT IN THE SHORT TERM WILL BE ANOTHER BOUT OF
STRONG WINDS WEDNESDAY WITH THE PASSAGE OF A STRONGER TROUGH. 00Z
NAM MOS GUIDANCE FOR ALL STATIONS CAME IN STRONGER WITH WIND SPEEDS
THAN PREVIOUS TWO RUNS. DOWNSLOPE WINDS ALSO A CONCERN. A HIGH WIND
WATCH NOW PLAUSIBLE FOR PARTS OF THE AREA WEDNESDAY. 00Z LOCAL
HI-RES MODEL IS OFF AND RUNNING SO WILL DIFFER ANY WIND PRODUCTS TO
THE MID SHIFT.
&&

.PREV DISCUSSION...
242 PM PDT MON APR 11 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A WEAK TROUGH WILL
PUSH THROUGH THE AREA TONIGHT AND TUESDAY WITH A MUCH STRONGER
TROUGH EXPECTED TO IMPACT THE AREA WEDNESDAY. THERE HAS BEEN
ABUNDANT CLOUD COVER OVER THE CWA TODAY ASSOCIATED WITH THE TROUGH
AND A WEAK CIRCULATION TO THE SOUTHWEST. SUFFICIENT THINNING OF THE
CLOUD LAYER IS ALLOWING TEMPERATURES TO WARM QUICKLY ACROSS THE
REGION AND SHOULD BE NEAR FORECASTED HIGHS. WINDS HAVE BEEN LIGHT
TODAY WITH JUST A FEW AREAS REPORTING GUSTS TO AROUND 20 MPH.

TUESDAY WILL BE A RELATIVELY QUIET DAY WITH THE NEXT TROUGH STILL
WELL OFF THE WEST COAST. WARMER TEMPERATURES ABOVE 700MB TODAY WILL
BE ABLE TO MIX TO THE SURFACE ON TUESDAY RESULTING IN WARMER
CONDITIONS ACROSS THE AREA AND HIGH TEMPERATURES ABOUT 8 TO 10
DEGREES WARMER THAN TODAY. THE NAM12 SUGGESTS A SMALL CHANCE FOR
LIGHT SHOWERS ACROSS THE NORTHERN ZONES...ESPECIALLY LINCOLN COUNTY
TUESDAY AFTERNOON WITH ENOUGH INSTABILITY FORECAST FOR ISOLATED
THUNDERSTORMS. WINDS WILL INCREASE ACROSS THE DESERTS AND IN THE
SIERRA TUESDAY NIGHT AND SPREAD ACROSS THE REST OF THE REGION
DURING THE DAY WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY
WITH THE POTENTIAL FOR STRONG DOWNSLOPE WINDS ALONG AT LEAST THE
UPPER EAST SLOPES OF THE SIERRA BUT COULD POSSIBLY REACH THE LOWER
SLOPES BASED ON THE FIRST LOOK FROM THE LOCAL HI-RES MODEL. THE
POTENTIAL FOR STRONG DOWNSLOPE WINDS IN THE SPRING MOUNTAINS LOOKS
LESS IMPRESSIVE. THERE MAY BE A NEED FOR WIND PRODUCTS FOR WEDNESDAY
ESPECIALLY IN THE SIERRA AND WESTERN MOJAVE DESERT BUT WILL LET
LATER FORECASTERS GET A LOOK AT ANOTHER HI-RES MODEL RUN OR TWO. A
SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED TO NORTHERN LINCOLN COUNTY
AGAIN ON WEDNESDAY AFTERNOON WITH THE NAM12 HIGHLIGHTING THIS AREA
WITH ELEVATED CAPE NUMBERS. THERE WAS SOME QUESTION TO WHAT THE
TEMPERATURE FORECAST WOULD BE FOR WEDNESDAY. WENT A FEW DEGREES
COOLER MOST AREAS WITH THE LARGEST DECREASE ACROSS THE NORTH.

.LONG TERM...THURSDAY THROUGH MONDAY...NORTHWEST FLOW WILL BE OVER
THE AREA THURSDAY WITH SOME HIGH CLOUDINESS AND TEMPERATURES SEVERAL
DEGREES COOLER THAN WEDNESDAY BEHIND A COLD FRONT. WEST TO NORTHWEST
FLOW WILL PERSIST FRIDAY THROUGH SUNDAY WITH HIGH CLOUDS CONTINUING
TO BRUSH ACROSS MAINLY THE NORTHERN PORTION OF THE FORECAST AREA.
TEMPERATURES ARE EXPECTED TO WARM BACK UP TO SEVERAL DEGREES ABOVE
NORMAL FOR THE WEEKEND. WINDS WILL GENERALLY BE ON THE LIGHT SIDE
THROUGH SUNDAY. MODELS DIVERGE IN THEIR SOLUTIONS FOR MONDAY WITH
THE GFS CONTINUING A GENERALLY DRY WESTERLY FLOW OVER THE AREA WHICH
IS WHAT WE HAVE BEEN SEEING IN PREVIOUS RUNS. THE ECMWF IS NOW
DEVELOPING A TROUGH OVER NEVADA WITH A FAIR AMOUNT OF PRECIPITATION
ACROSS MUCH OF THE AREA WHILE THE GEM IS SOMEWHERE IN BETWEEN THE
GFS AND ECMWF. SINCE THIS TROUGH IS AN ABRUPT CHANGE FROM PREVIOUS
RUNS AND IT IS OUT AT DAY SEVEN...I DECIDED TO KEEP A DRY FORECAST
GOING FOR SUNDAY NIGHT AND MONDAY.
&&

.AVIATION...FOR MCCARRAN...AN AREA OF HIGH CLOUDINESS WILL CONTINUE
TO MOVE OVER THE AREA TONIGHT BUT WILL EXIT THE AREA TO THE EAST
EARLY TUESDAY. WINDS WILL BE LIGHT AND VARIABLE THROUGH TUESDAY
MORNING FAVORING AN EASTERLY DIRECTION THROUGH THIS AFTERNOON AND
AGAIN TUESDAY MORNING WITH A SOUTHWESTERLY DIRECTION TONIGHT.
SOUTH-SOUTHWEST WINDS UP TO 10 KTS WILL DEVELOP TUESDAY AFTERNOON.
SOUTHWEST WINDS WILL INCREASE WEDNESDAY AS A STORM SYSTEM MOVES
ACROSS THE PACIFIC NORTHWEST INTO NORTHERN NEVADA. SUSTAINED WINDS
20-25 KTS WITH GUSTS 30-35 KTS ARE LIKELY WEDNESDAY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN AREA OF HIGH CLOUDINESS WILL CONTINUE TO MOVE OVER
THE AREA TONIGHT BUT WILL EXIT THE AREA TO THE EAST EARLY TUESDAY.
WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH TUESDAY MORNING
WITH SOUTH-SOUTHWEST WINDS AROUND 10 KTS DEVELOPING TUESDAY
AFTERNOON. SOUTHWEST WINDS WILL INCREASE WEDNESDAY AS A STORM SYSTEM
MOVES ACROSS THE PACIFIC NORTHWEST INTO NORTHERN NEVADA. SUSTAINED
WINDS 20-30 KTS WITH GUSTS 30-40 KTS ARE LIKELY WEDNESDAY AFTERNOON.
EVEN STRONGER WINDS WILL BE POSSIBLE OVER THE MOUNTAINS AND PORTIONS
OF SAN BERNARDINO COUNTY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
PREV DISCUSSION...SALMEN/HARRISON

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 11, 4:47 AM PDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 AM PDT MON APR 11 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-120700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
447 AM PDT MON APR 11 2011 /447 AM MST MON APR 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WEATHER DISTURBANCE MOVING ACROSS THE GREAT BASIN WILL RESULT
IN SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER
EAST CENTRAL NEVADA TUESDAY AFTERNOON WHICH WILL MAINLY AFFECT
NORTHERN LINCOLN COUNTY.

GUSTY SOUTHWEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE REGION. THE STRONGEST WINDS WITH GUSTS
OVER 40 MPH WILL LIKELY OCCUR OVER THE WESTERN MOJAVE DESERT OF
SAN BERNARDINO COUNTY AND SOUTHERN NYE COUNTY. THERE WILL ALSO BE
A SLIGHT POTENTIAL FOR DOWNSLOPE WINDS TO DEVELOP WITH GUSTS OVER
50 MPH ALONG THE EASTERN SLOPES OF THE SOUTHERN SIERRA...WHITE
MOUNTAINS AND THE SPRING MOUNTAINS OF SOUTHERN NEVADA. A RIDGE OF
HIGH PRESSURE THEN BUILDS OVER THE REGION AND WILL PROVIDE A QUIET
WEATHER PATTERN THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ON WEDNESDAY ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.